Alert archive / Colorado / Wind Chill Advisories in 2022
Wind Chill Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Feb 3, 2022, 2:39 PM MST for 5 counties in Colorado. It took effect at Feb 3, 2022, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2022, 2:39 PM MST (21:39 UTC)
- In effect from
- Feb 3, 2022, 8:00 PM MST
- Expired
- Feb 4, 2022, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, El Paso County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS45 KPUB 032139 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 239 PM MST Thu Feb 3 2022 COZ084-085-095>099-040545- /O.NEW.KPUB.WC.Y.0004.220204T0300Z-220204T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 239 PM MST Thu Feb 3 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties. * WHEN...From 8 PM this evening to 9 AM MST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
3 follow-up statements
577 WWUS45 KPUB 040524 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1024 PM MST Thu Feb 3 2022 COZ084-085-095>099-041330- /O.CON.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1024 PM MST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties. * WHEN...Until 9 AM MST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
209 WWUS45 KPUB 041044 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 344 AM MST Fri Feb 4 2022 COZ084-085-095>099-041600- /O.CON.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 344 AM MST Fri Feb 4 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...El Paso, Kiowa, Bent, Prowers and Baca counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
643 WWUS45 KPUB 041556 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 856 AM MST Fri Feb 4 2022 COZ084-085-095>099-041700- /O.EXP.KPUB.WC.Y.0004.000000T0000Z-220204T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 856 AM MST Fri Feb 4 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Temperatures will continue to warm slowly through the morning therefore the Wind Chill Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 10:16 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 3, 10:16 AM MST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1016 AM MST Thu Feb 3 2022 .UPDATE... Issued at 902 AM MST Thu Feb 3 2022 Forecast update for expiration of the Wind Chill Advisory. Incorporated latest obs data into database. && .SHORT TERM...(Today and tonight) Issued at 405 AM MST Thu Feb 3 2022 ...Cold next 24 hours... Currently... As of 3 AM, it was cold across the region as ambient temps were in the lower single digits across nearly all of the plains, with a few reading below zero. Fortunately, winds were very light most areas, so wind chills were negligible. The only concern for winds was over the far southeast plains. Areas of low clouds were mainly along the greater I-25 corridor region with lower/mid clouds over a good portion of the plains. Today... Morning low clouds along the I-25 corridor should dissipate by mid to late morning. Max temps today will be quite similar to high temperatures yesterday, with the biggest change in that it will be sunny over most of the region. With light winds it will be fell relatively warmer. The only area which may see some sensible weather (snow showers) will be down along Baca county as the tail end of the disturbance aloft will be moving through and this may bring some light precip over the far southeast Plains today. A few light snow showers will also be possible over the mtns bordering the NM border today. Although we will be sunny most regions today, very little snowmelt is expected due to the ambient cold temps. Tonight... Another cold night is expected. Mins by morning will be in the single digits, with the coldest temps on the plains over the far eastern plains. We will likely see a bit of a west sfc wind along the immediate mtns/plains interface, and this may bump the temps up a bit in the low 10s. Otherwise expect +/- single digits over the plains. The San Luis Valley will see mins in the negative 10s, with +/- single digits elsewhere over the higher terrain. \/Hodanish .LONG TERM...(Friday through Wednesday) Issued at 405 AM MST Thu Feb 3 2022 ...Warming Trend into the Weekend... Friday-Sunday...Moderate north to northwest flow aloft across region on Friday becomes more westerly and increases through the day Saturday, as another upper trough starts to translate across the Northern Tier. Models continue to indicate warming aloft across the region on Friday, and along with expected mostly sunny skies and developing westerly flow, should see temperatures warming back to at and above the freezing mark across the plains. However, with snow cover in place across much of south central and southeast Colorado, I stayed on the cooler side of guidance, especially across the San Luis Valley, where strong inversions will likely keep highs in the 20s on Friday. Another cold night remains on tap Friday night, especially in the San Luis Valley and the lower Arkansas River Valley, though should see temperatures warming across the higher terrain and along the lower eastern slopes into Saturday morning, as westerly downslope strengthens overnight. With moderate westerly flow progged across the region on Saturday, should see highs warming back to around seasonal levels in the mid 40s to lower 50s across the plains, with temperatures mainly in the 30s to lower 40s higher terrain. Flow aloft remains progged to become more north to northwest Saturday night and Sunday, as the Northern Tier system digs across the Rockies. Latest models are trending deeper with this system digging across the region, and are trending up with generally light qpf for areas over and near the higher terrain late Saturday night and through the day Sunday. With that said, have stayed with NBM isolated to scattered pops across the higher terrain, with best chances of seeing some light snow showers being across the Pikes Peak and Palmer Dvd region, as well as the Wet and Sangre de Cristo Mts and southern I-25 Corridor/Raton Mesa, with north to northeast upslope flow behind the system's passing cold front. Said front will bring in slightly cooler temperatures across the region on Sunday. Monday-Wednesday...Upper level ridging remains progged to develop across the West Coast and push across the Great Basin and into the Rockies into early next week. Models continue to differ on timing and location of short waves embedded within the faster zonal flow across the Northern Tier, which looks to eventually break down the ridge as northwest flow aloft develops across the Rockies into the middle of next week. With that said, did not stray from NBM guidance which indicates warm weather into the middle of next week, with highs warming back to at above seasonal levels in the 50s across the plains, and mainly in the 30s and 40s across the higher terrain. NBM guidance also spreads isolated to scattered pops across the region Tuesday night and Wednesday, with the potential for another upper trough to dig across the Rockies within the hard to time northwest flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1008 AM MST Thu Feb 3 2022 Remnants of the departing system still lingering over the far southeastern corner of the state, with some low clouds and isolated snow showers lingering. For the rest of the forecast area, clearing skies with some very isolated scattered low clouds and and minor visibility restrictions creating MVFR conditions until 19z-21z due to the fact that it is so cold. Otherwise, VFR conditions for the area through the rest of the day. Clear skies tonight and fresh snow cover will create the potential for IFR conditions at TAF sites, though most probable location will be KALS after 12z. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOORE SHORT TERM...HODANISH LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, Feb 3, 9:08 AM MST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 908 AM MST Thu Feb 3 2022 COZ058>089-093>099-041400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 908 AM MST Thu Feb 3 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Unseasonably cold temperatures will occur today and tonight. For today, expect high temperatures to only reach into the 10s over the plains and valleys. Low temperatures tonight will range from plus 5 to negative 5 over the plains, with negative 10 to negative 20 over the San Luis Valley region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered snow showers will be possible for areas over and near the higher terrain late Saturday night and Sunday, and again Tuesday night and Wednesday, as a few weak weather systems move across the region during this timeframe. Generally spotty and light accumulations are expected with these passing weather systems. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/GARBEROGLIO
In the hours before
Local storm report, Feb 3, 9:26 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
926 AM MST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM SNOW BEULAH 38.08N 104.98W
02/03/2022 E10.0 INCH PUEBLO CO BROADCAST MEDIA
&&
MGLocal storm report, Feb 3, 9:27 AM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
927 AM MST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM SNOW RYE 37.92N 104.93W
02/03/2022 E16.0 INCH PUEBLO CO BROADCAST MEDIA
&&
MGLocal storm report, Feb 3, 9:45 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
945 AM MST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW 7 NW SAN ISABEL 38.06N 105.14W
02/03/2022 M1.7 INCH CUSTER CO TRAINED SPOTTER
ACCUMULATION FROM LAST ~24 HOURS.
&&
MGLocal storm report, Feb 3, 9:46 AM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 AM MST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW 2 NW COLORADO SPRINGS 38.85N 104.85W
02/03/2022 M6.8 INCH EL PASO CO TRAINED SPOTTER
SNOW WATER EQUIV. 0.52.
&&
MGLocal storm report, Feb 3, 1:52 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM SNOW 1 NNW PUEBLO 38.32N 104.63W
02/03/2022 M4.5 INCH PUEBLO CO NWS EMPLOYEE
SWE: 0.31 INCHES.
&&Nearby
Wind Chill Advisories in Colorado, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.